MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE
Model Number FPRPR3508
Medical Device Problem Codes Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Burn, Thermal (2530)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The needles were not returned to galil for evaluation and physical testing.Based on the information provided, the reported patient injury was not related to any product malfunction.Galil medical's labeling includes precautions instructing users to protect the skin with warm saline, when appropriate.If additional information becomes available a followup report will be filed.
 
Event or Problem Description
The subject was enrolled in the motion study in (b)(6) 2017 and underwent cryoablation procedure on 27jul17 for a 12.1 x 4.3 x 4.8 cm metastatic lesion in the right tibia in which 7 needles were used.Following cryoablation, it was noted that the ablation zone encroached upon the anteromedial skin of the right leg despite attempts to protect the skin with warm saline.Warm saline bags were placed on the skin during the procedure and left in place for 30 minutes after the cryo procedure ended.The operative note also indicated the patient would be referred to wound care for evaluation of potential injury to skin.As a result that she may have some skin blistering causing her significant amount of pain, and also causing some tachycardia related to the pain the subject was admitted for overnight observation and pain control.The wound was treated with viscopaste and on (b)(6) 2017 the patient was discharged under care of home health service.Since the cryoablation procedure, the patient has been followed by a wound care clinic for routine wound care.Notes from this clinic indicate the patient suffered a second degree burn, measuring 7.9 (l) x 8.4 (w) x 0.1 (d) cm.The patient was referred by a plastic surgeon for an orthopedic consult which took place on (b)(6) 2017.The patient was noted to have an 8 cm circumferential wound over the anteromedial tibia with underlying necrotic tissue.The assessment also notes multiple metastatic lesions of the right tibia.Patient advised no options for limb salvage with scheduled amputation on (b)(6) 2017.On 24oct2017 additional medical records and ct images at the end of the cryoablation procedure were obtained from the study site.The admitting h and p on (b)(6) 2017 notes evidence of thermal skin injury with significant pain.The orthopedic surgeon confirmed that the patient's recent radiation, active disease, and cryoablation related injury preclude healing and any reconstructive surgery therefore, amputation is the best course of action.
 
Event or Problem Description
On (b)(6) 2017, the (b)(6) pi (physician) confirmed the patient underwent a below knee amputation of the right leg.
 
Additional Manufacturer Narrative
Supplemental follow-up report was submitted in error.
 
Event or Problem Description
Additional information obtained since the initial report: subject underwent a successful right below the knee amputation on (b)(6) 2017 without any complications resolving the event.The subject was discharged on (b)(6) 2017 to rehab facility for pain management.

Brand Name
ICEROD PLUS 90° NEEDLE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building, p.o. box 224
industrial park
yokneam,, israel 20692
IS  20692
MDR Report Key7011050
Report Number9616793-2017-00125
Device Sequence Number518665
Product Code GEH
UDI-Device Identifier07290104830563
UDI-Public07290104830563
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110946
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberFPRPR3508
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/27/2017
11/27/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/01/2017
12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Disability;
Patient Age49 YR